Alert archive / Indiana / Wind Advisories in 2025
Wind Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Mar 13, 2025, 1:23 PM EDT for 39 counties in Indiana. It took effect at Mar 14, 2025, 7:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 1:23 PM EDT (17:23 UTC)
- In effect from
- Mar 14, 2025, 7:00 PM EDT
- Expired
- Mar 15, 2025, 6:04 PM EDT
- In force
- 23 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS73 KIND 131723 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 123 PM EDT Thu Mar 13 2025 INZ021-028>031-035>049-051>057-060>065-067>072-140215- /O.NEW.KIND.WI.Y.0003.250314T2100Z-250315T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Fishers, Columbus, Union City, Farmland, Rushville, Greenfield, Carmel, Worthington, Nashville, Carlisle, Bedford, Veedersburg, Zionsville, Anderson, Covington, Terre Haute, Lafayette, Plainfield, Muncie, Mooresville, Bloomfield, Franklin, Crawfordsville, Vincennes, Farmersburg, Frankfort, Kokomo, Brazil, Brownsburg, Spencer, North Vernon, Winchester, New Castle, Sullivan, Jasonville, Tipton, Rosedale, Shelbyville, Williamsport, Linton, Greensburg, Shoals, West Lebanon, Gosport, Flora, Attica, Clinton, Seymour, Indianapolis, Loogootee, Noblesville, Mitchell, Bloomington, Delphi, Rockville, West Lafayette, Greenwood, Danville, Montezuma, Fairview Park, Greencastle, Shelburn, Parker City, Martinsville, Lebanon, and Washington 123 PM EDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 4 PM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest, and west central Indiana. * WHEN...From 5 PM Friday to 4 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Higher gusts possible within showers and thunderstorms overnight Friday into early Saturday. There may be a low fire weather risk late Friday afternoon and evening with increasing winds and relative humidity values falling below 30 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CM
8 follow-up statements
572 WWUS73 KIND 140141 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 941 PM EDT Thu Mar 13 2025 INZ021-028>031-035>049-051>057-060>065-067>072-140945- /O.CON.KIND.WI.Y.0003.250314T2100Z-250315T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Brazil, Washington, Vincennes, Greensburg, Greenfield, Montezuma, Anderson, New Castle, Danville, Franklin, Shoals, Mitchell, Greenwood, Farmland, Union City, Noblesville, Flora, Lafayette, Attica, Indianapolis, Covington, Muncie, Winchester, Plainfield, Delphi, Sullivan, Terre Haute, Bedford, Rockville, Spencer, Martinsville, Gosport, Farmersburg, Bloomfield, Linton, Fishers, Carlisle, Carmel, Parker City, Loogootee, Fairview Park, Brownsburg, Rosedale, Shelburn, North Vernon, Rushville, Bloomington, Worthington, Frankfort, Kokomo, Greencastle, Clinton, Lebanon, Seymour, Crawfordsville, Williamsport, Zionsville, West Lebanon, Mooresville, Jasonville, Columbus, Shelbyville, Tipton, Nashville, West Lafayette, and Veedersburg 941 PM EDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 4 PM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts of 45 to 55 mph expected. * WHERE...All of central Indiana. * WHEN...From 5 PM Friday to 4 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Higher gusts possible within showers and thunderstorms overnight Friday into early Saturday. There may be a low fire weather risk late Friday afternoon and evening with increasing winds and relative humidity values falling below 30 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 50
550 WWUS73 KIND 140659 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 259 AM EDT Fri Mar 14 2025 INZ021-028>031-035>049-051>057-060>065-067>072-141500- /O.CON.KIND.WI.Y.0003.250314T2100Z-250315T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Brownsburg, Washington, Crawfordsville, Linton, Rosedale, Bloomington, Williamsport, Rushville, Mitchell, Nashville, Shelbyville, Fairview Park, Lafayette, Greensburg, Indianapolis, Lebanon, Farmersburg, Montezuma, Brazil, Spencer, Franklin, Plainfield, Bloomfield, Greencastle, Farmland, Attica, Gosport, Veedersburg, Greenwood, Bedford, West Lafayette, Greenfield, Mooresville, Parker City, Worthington, Clinton, New Castle, Jasonville, Seymour, Anderson, Winchester, Delphi, Loogootee, Sullivan, Columbus, Terre Haute, Carlisle, Tipton, Flora, Rockville, Shoals, Martinsville, North Vernon, Carmel, Danville, West Lebanon, Muncie, Zionsville, Frankfort, Covington, Vincennes, Kokomo, Union City, Noblesville, Shelburn, and Fishers 259 AM EDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest, and west central Indiana. * WHEN...From 5 PM this afternoon to 4 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MK
627 WWUS73 KIND 141359 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 959 AM EDT Fri Mar 14 2025 INZ021-028>031-035>049-051>057-060>065-067>072-142200- /O.EXT.KIND.WI.Y.0003.250314T2300Z-250315T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Winchester, Tipton, Montezuma, Jasonville, Bedford, Bloomington, Greenwood, Flora, Greencastle, Nashville, Sullivan, Farmersburg, Shoals, Fairview Park, Veedersburg, Noblesville, Brownsburg, Greensburg, Brazil, Bloomfield, Crawfordsville, Covington, Plainfield, Greenfield, Kokomo, Gosport, Rushville, Clinton, Martinsville, Carlisle, Shelbyville, Worthington, Columbus, Vincennes, Fishers, Danville, Williamsport, Carmel, Shelburn, Terre Haute, Washington, Mooresville, Zionsville, Anderson, Lebanon, Parker City, New Castle, Delphi, Loogootee, West Lebanon, Spencer, Attica, Rosedale, Seymour, Frankfort, Franklin, West Lafayette, Linton, Rockville, Muncie, Lafayette, North Vernon, Mitchell, Union City, and Farmland 959 AM EDT Fri Mar 14 2025 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 to 55 mph expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest, and west central Indiana. * WHEN...From 7 PM this evening to 4 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Ryan
225 WWUS73 KIND 141922 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 322 PM EDT Fri Mar 14 2025 INZ021-028>031-035>049-051>057-060>065-067>072-150330- /O.CON.KIND.WI.Y.0003.250314T2300Z-250315T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Rockville, Delphi, Montezuma, Carlisle, Clinton, Terre Haute, Bedford, Farmland, Noblesville, Greenwood, Indianapolis, Nashville, Parker City, Lebanon, Anderson, Union City, Veedersburg, Plainfield, Gosport, Linton, Shelburn, Sullivan, Worthington, Greensburg, Loogootee, Rushville, Franklin, Washington, Frankfort, Flora, Shelbyville, Greencastle, Martinsville, New Castle, Vincennes, Rosedale, Brazil, West Lafayette, Spencer, Tipton, Muncie, Brownsburg, Bloomington, Farmersburg, Kokomo, Danville, Carmel, North Vernon, Williamsport, Winchester, Mooresville, Zionsville, West Lebanon, Jasonville, Covington, Mitchell, Attica, Greenfield, Bloomfield, Seymour, Columbus, Crawfordsville, Fairview Park, Shoals, Lafayette, and Fishers 322 PM EDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 to 55 mph expected. * WHERE...All of central Indiana. * WHEN...From 7 PM this evening to 4 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 50
243 WWUS73 KIND 150115 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 915 PM EDT Fri Mar 14 2025 INZ021-028>031-035>049-051>057-060>065-067>072-151315- /O.CON.KIND.WI.Y.0003.000000T0000Z-250315T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Bedford, West Lebanon, Lebanon, Bloomington, Mooresville, Kokomo, North Vernon, Carmel, Sullivan, Winchester, Veedersburg, New Castle, Greenwood, Parker City, Rockville, Martinsville, Franklin, Nashville, Indianapolis, Attica, Montezuma, Terre Haute, Williamsport, Brownsburg, Brazil, Rushville, Flora, Mitchell, Shoals, Columbus, Spencer, Danville, Bloomfield, Tipton, Loogootee, Union City, Greencastle, Shelbyville, Clinton, Fishers, Zionsville, Rosedale, Crawfordsville, Noblesville, Muncie, Fairview Park, Seymour, Lafayette, Jasonville, Farmland, Vincennes, Worthington, Gosport, Carlisle, Farmersburg, Anderson, Frankfort, Covington, Shelburn, West Lafayette, Linton, Greenfield, Washington, Greensburg, Delphi, and Plainfield 915 PM EDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central, south central, southeast, southwest, and west central Indiana. * WHEN...Until 4 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AGM
339 WWUS73 KIND 150650 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 250 AM EDT Sat Mar 15 2025 INZ021-028>031-035>049-051>057-060>065-067>072-151500- /O.CON.KIND.WI.Y.0003.000000T0000Z-250315T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Gosport, Farmersburg, Anderson, Rockville, Brazil, Mooresville, Rushville, Columbus, Washington, New Castle, Lebanon, Delphi, Carmel, Union City, Rosedale, Bloomington, Linton, Shoals, Carlisle, Farmland, Brownsburg, Nashville, Loogootee, Muncie, Covington, Danville, Jasonville, Tipton, Winchester, West Lebanon, Kokomo, Zionsville, Mitchell, Montezuma, Attica, Parker City, Plainfield, Bedford, Shelbyville, North Vernon, Seymour, Franklin, Greensburg, Worthington, Terre Haute, Sullivan, Indianapolis, Fishers, Bloomfield, Veedersburg, Shelburn, Noblesville, Clinton, Lafayette, Frankfort, Greenwood, Martinsville, West Lafayette, Williamsport, Fairview Park, Crawfordsville, Flora, Greencastle, Greenfield, Vincennes, and Spencer 250 AM EDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central, south central, southeast, southwest, and west central Indiana. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MK
250 WWUS73 KIND 151309 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 909 AM EDT Sat Mar 15 2025 INZ021-028>031-035>049-051>057-060>065-067>072-152115- /O.EXT.KIND.WI.Y.0003.000000T0000Z-250315T2300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Noblesville, Greenfield, Carlisle, Rosedale, Washington, Rushville, Winchester, Farmland, Williamsport, Vincennes, Brownsburg, Covington, Martinsville, Greenwood, Carmel, Terre Haute, Worthington, Danville, Bloomington, Seymour, Shelbyville, Mooresville, Jasonville, Plainfield, Loogootee, Franklin, Greensburg, Frankfort, New Castle, Mitchell, Tipton, Columbus, Gosport, Fishers, Sullivan, Lebanon, Farmersburg, Indianapolis, North Vernon, Montezuma, Delphi, Muncie, Spencer, Nashville, Lafayette, Kokomo, Clinton, Fairview Park, West Lebanon, Rockville, Flora, Union City, Brazil, Shelburn, West Lafayette, Shoals, Greencastle, Bedford, Attica, Bloomfield, Parker City, Crawfordsville, Zionsville, Anderson, Linton, and Veedersburg 909 AM EDT Sat Mar 15 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 to 50 mph. * WHERE...Portions of central, east central, north central, south central, southeast, southwest, and west central Indiana. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Ryan
773 WWUS73 KIND 152204 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 604 PM EDT Sat Mar 15 2025 INZ021-028>031-035>049-051>057-060>065-067>072-152315- /O.CAN.KIND.WI.Y.0003.000000T0000Z-250315T2300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Fairview Park, New Castle, West Lebanon, Frankfort, Tipton, Shelburn, Linton, Jasonville, Worthington, Vincennes, Parker City, Flora, Kokomo, Carmel, Martinsville, Rushville, Gosport, Spencer, Shelbyville, Anderson, Winchester, Terre Haute, Farmersburg, Delphi, Rosedale, Covington, Crawfordsville, Franklin, Bedford, Rockville, Noblesville, Brownsburg, Seymour, North Vernon, Sullivan, Mooresville, Nashville, Greencastle, Loogootee, Indianapolis, Fishers, Union City, Farmland, Carlisle, Bloomfield, Washington, Bloomington, Attica, Zionsville, Plainfield, Lafayette, Clinton, Greenfield, Greensburg, Brazil, Danville, Shoals, Lebanon, Muncie, Montezuma, West Lafayette, Greenwood, Williamsport, Columbus, Veedersburg, and Mitchell 604 PM EDT Sat Mar 15 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. Wind gusts around 35 mph will be possible into early evening. $$ 50
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Mar 13, 10:05 AM EDT, 3 hours 18 minutes earlier. Its key messages:
- Threat for fast-moving severe thunderstorms with damaging winds and isolated tornadoes Friday night into early Saturday
- Strong winds likely Friday through Saturday outside of storms, with frequent gusts Friday of 30-40 MPH, Friday night of 35-45 MPH, and Saturday 40-50 MPH
- Rainfall totals of 1 to 2 plus inches Friday night through Saturday night may produce localized flash and lowland river flooding
Area forecast discussion, Mar 13, 10:05 AM EDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1005 AM EDT Thu Mar 13 2025 .KEY MESSAGES... - Threat for fast-moving severe thunderstorms with damaging winds and isolated tornadoes Friday night into early Saturday - Strong winds likely Friday through Saturday outside of storms, with frequent gusts Friday of 30-40 MPH, Friday night of 35-45 MPH, and Saturday 40-50 MPH - Rainfall totals of 1 to 2 plus inches Friday night through Saturday night may produce localized flash and lowland river flooding && .FORECAST UPDATE... Issued at 1005 AM EDT Thu Mar 13 2025 No significant changes made to the forecast with this morning's update. Satellite imagery and surface observations show mainly clear skies over all of Central Indiana with a dry warm frontal boundary stretched across Southern Indiana. This boundary will likely remain across Southern and South Central Indiana through the day; however not expecting a large south-north temperature gradient on either side of the front by the afternoon. Ample sunshine and deep mixing according to hi-res guidance will allow for temperatures to quickly rise into the 70s for the entire region. With such a dry environment in place, not too concerned with convective activity in the vicinity of the front; however added 20 PoPs to Southern and SW portions of the forecast area, mainly from Vincennes to Bedford to Greensburg where a rogue shower or thunderstorm could develop later this afternoon. && .SHORT TERM (Today and tonight)... Issued at 331 AM EDT Thu Mar 13 2025 Synopsis: Surface analysis early this morning shows Low pressure over OK. A warm front extended east from the low, stretching across Central MO, Southern IL to southern Indiana and southern OH. Aloft, an upper low was found over OK, pushing toward mainly zonal flow over IL and Indiana. Farther upstream ridging was in place over the Rockies, GOES16 shows high clouds over Indiana streaming within the zonal flow aloft, while more clouds were found ahead of the approaching upper low over the lower half of the Mississippi Valley. Radar shows little precipitation with this upper low, as only a small line of thunderstorms were found over LA. Today - Another pleasant and warm day and mostly clear night is expected across Central Indiana with above normal temperatures. Models show the upper ridging and the upper low moving east. These two elements will help pull the surface warm front north to Central Indiana today. Again, this front remains moisture starved as forecast soundings remain dry through the day and mid levels show subsidence. The upper low passing across the deep south may allow for a bit more cloud cover across southern parts of the forecast area, but overall mostly sunny to partly cloudy skies will work well. 850Mb temps remain changed little today as compared to yesterday. Thus we expect similar high temperatures, near persistence, with lower 70s north to the mid 70s south. Tonight - Models tonight push the upper low out to the Atlantic while ridging builds aloft over the Ohio Valley and Great Lakes. Meanwhile, our next system for Friday night will be pushing across the 4 corners area in the American SW. The ridging aloft over Indiana will lead to another quiet and warm night across Central Indiana as forcing is not available. Deepening strong surface low pressure over the plains states will also help to push the warm farther north on southeasterly winds also resulting in an increasing surface pressure gradient. Again forecast soundings show a dry column with a lower level inversion in place. All of this will add up to mostly clear skies and a mild night with lows in the upper 40s and lower 50s. && .LONG TERM (Friday through Wednesday)... Issued at 331 AM EDT Thu Mar 13 2025 - THREAT FOR SEVERE THUNDERSTORMS FRIDAY NIGHT INTO EARLY SATURDAY - THREAT FOR STRONG GRADIENT WIND GUSTS FRIDAY NIGHT INTO SATURDAY AFTERNOON Friday through Saturday Night - SEVERE THREAT The most significant concern during the long term is the severe threat late Friday night into early Saturday morning. At this time, the highest threat for severe storms appears to be in the midnight to 6 AM time frame across central Indiana. Low level and deep layer shear will not be in question whatsoever, with off-the-charts progs for both. As is frequently the case this time of year, instability may be the primary limiting factor, particularly given the diurnal timing - though with strongly forced convective systems w/ ongoing theta e advection, these limiting factors can be sometimes be overcome with ease. Additionally, guidance tends to struggle with eastward persistence of overnight convection, particularly in this part of the country. The most likely scenario at this time is explosive thunderstorm development to our west/southwest Friday afternoon, quickly coalescing into a severe QLCS and racing northeastward toward the area during the evening and crossing the region late Friday night. While some weakening should occur as it does so, the system may arrive on our doorstep extremely strong, and capable of widespread damaging winds (perhaps some significant swaths) and a few tornadoes. Storm motions of perhaps 60-70 MPH will be possible if not likely. The uncertainties are with respect to the exact timing of the system (earlier arrival would likely mean greater strength and eastward persistence) and location of the most intense portion of the system - but nonetheless, a threat for dangerous overnight severe storms will exist for central Indiana late Friday night. HYDROLOGIC CONCERN Heavy rain will certainly be a threat given precipitable water values expected to be near climatological maximum for the time of year, but the aforementioned rapid storm motion will limit this concern with the first round. A lull in precipitation appears likely Saturday morning, with secondary cyclogenesis to our southwest over the mid Mississippi valley during the day on Saturday ahead of another upper level wave in the larger upper trough. Guidance trends in recent days have pulled this a bit further west, posing at least some threat for additional thunderstorms and heavy rain/flooding in the lower Ohio Valley Saturday afternoon into Saturday evening. At this time, the most significant portion of this threat looks to be concentrated further to our south, but southeastern portions of central Indiana are not entirely out of the woods here, either, and the hydrologic situation will merit monitoring in the wake of round one, and as round two develops Saturday. Total rainfall amounts ranging from near an inch to over 2 inches from Friday night into Saturday night appear likely at this time, with the highest amounts southeast, and hydrologic ensembles do show at least chances for widespread bankfull conditions and a few areas of lowland flooding in southern and southwest central Indiana, in addition to the localized flash flood threat, which is handled well by day 3/4 marginal excessive rainfall risks from WPC. GRADIENT WIND THREAT As for gradient winds, plentiful deep mixing in the boundary layer on a very warm Friday will promote easy momentum transfer from fairly strong flow not far off the surface owing to the potency of the intense mid-latitude cyclone moving out of the central Plains toward the upper Midwest. Sustained southerly winds of 15-25 MPH with frequent gusts of 30-40 MPH at times, particularly in the afternoon when mixing is at its deepest, are likely, with isolated higher gusts. Friday night into Saturday, low to midlevel flow will continue to intensify, with a low level jet as strong as 60-70KT overspreading the area overnight, decreasing a bit to 45-50KT Saturday. 50KT flow is possible within 1000-1500 feet AGL per GFS soundings, which not only contributes to the significant concern for damaging winds, but also the gradient wind threat as well. Though diurnal influences would generally tend to temper momentum transfer overnight, the intensity of the flow and continued warm advection will likely severely hamper any tendency for deeper near surface stabilization, and gusts outside of thunderstorms will likely continue. Sustained winds of 20-25 MPH with frequent gusts of 35-45 MPH are likely. As we move into Saturday, particularly through the early afternoon hours before low level flow weakens significantly, sustained winds will likely be 20-30 MPH with frequent gusts of 40-50 MPH. Locally higher gusts will be possible throughout this time frame, and isolated gradient wind gusts of 55-60 MPH cannot be entirely ruled out, mainly Friday night into early Saturday. Sunday Onward - The last lingering showers should be clearing out of the area early Sunday, with dry weather expected through at least Tuesday night as upper level ridging downstream of another potent upper level trough builds over the region. A brief cooldown late in the weekend will quickly see temperatures return to well above normal early to mid work week. && .AVIATION (12Z TAF Issuance)... Issued at 700 AM EDT Thu Mar 13 2025 Impacts: - None Discussion: VFR conditions are expected throughout the period, with some passing high clouds as an upper level wave moves to our south. There is a very low chance for a shower at BMG but far too low to mention. Winds will be generally light and variable or from 070-080 degrees early in the period, becoming more from 110-130 degrees late this morning onward. Speeds will be less than 10KT throughout the period. No obstructions to visibility are expected through the period. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CM SHORT TERM...Puma LONG TERM...Nield AVIATION...Nield
Hazardous weather outlook, Mar 13, 3:30 AM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 330 AM EDT Thu Mar 13 2025 INZ021-028>031-035>049-051>057-060>065-067>072-140730- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 330 AM EDT Thu Mar 13 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe thunderstorms are possible Friday night into Saturday. Damaging straight line winds and large hail are the main threats. Isolated tornadoes cannot be ruled out. In addition to the thunderstorms, gusty winds of up to 35 mph expected Friday and Friday night with gusts up to 50 mph Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind JP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.